MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLOBAL AP PC STEM 10 MM; GLOBAL AP IMPLANTS : SHOULDER HUMERAL STEMS

DEPUY ORTHOPAEDICS INC US GLOBAL AP PC STEM 10 MM; GLOBAL AP IMPLANTS : SHOULDER HUMERAL STEMS
Model Number 1130-10-200
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon elected to perform a left shoulder revision arthroplasty on a patient who he performed a primary total shoulder arthroplasty on (b)(6) 2010.Surgeon noted that the patient performed well post operatively after her primary shoulder arthroplasty until 2018 when she experience several dislocations.Surgeon did not specify the exact number of dislocations of the left shoulder.Most recent dislocation happened on (b)(6) 2021 and doctor noted they had difficulty reducing the patient¿s shoulder this time but were successful in reducing it.Afterwards he saw the patient in clinic and took films which showed a separation of the humeral implant at the 135 degree tapered neck spacer and the humeral stem.The tapered spacer and humeral head construct remained intact.Doctor then elected to revise the patient¿s shoulder due to the separation on wednesday, (b)(6) 2021 at (b)(6) hospital.Upon exposure to the left shoulder cuff surgeon felt the cuff was compromised severely enough to warrant a reverse shoulder replacement thus requiring all primary components to be revised.Doctor was able to remove the tapered neck spacer and humeral head construct with his hand.He then used osteotomes, mallet, and kochers to loosen and remove the well fixed anchor peg glenoid.Finally he used osteotomes, a mallet, and the system broach handle and adapter to loosen the well fixed humeral stem and explant it.There was not indication by anyone that the components did not perform as expected.Nothing broke during the revision procedure and there were no time delays.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no devices associated with this report were received for examination.All available x-rays and photos were reviewed, and evidence of implants disassociation between humeral head and stem was found.Additionally, the glenoid anchor was found slightly deformed and several nicks were identified.Faded marks prints were found on the stem as well as nicks.No anomalies were identified on the tapper assembly.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
GLOBAL AP PC STEM 10 MM
Common Device Name
GLOBAL AP IMPLANTS : SHOULDER HUMERAL STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12317069
Report Number1818910-2021-17774
Device Sequence Number4712714
Product Code MBF
UDI-Device Identifier10603295005513
UDI-Public10603295005513
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063652
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1130-10-200
Device Catalogue Number113010200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CROSSLINK ANCHOR PG GLENOID 44; GLOBAL AP 135 DEG TAPER ASSEM; GLOBAL AP HUMERAL HD 44X15 ECC; GLOBAL AP PC STEM 10 MM; CROSSLINK ANCHOR PG GLENOID 44; GLOBAL AP 135 DEG TAPER ASSEM; GLOBAL AP HUMERAL HD 44X15 ECC; GLOBAL AP PC STEM 10 MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight86